Follow Forum_Psych on Twitter
Search
 
 

Display results as :
 


Rechercher Advanced Search

Statistics
We have 222 registered users
The newest registered user is raheelmemon

Our users have posted a total of 1140 messages in 613 subjects
If you are seeing this, you have attempted to link to the UpToDate widget but are experiencing a problem. Please visit UpToDate for more information.
Share

my dad in trouble

View previous topic View next topic Go down

my dad in trouble

Post  helpplease on Fri Apr 19, 2013 1:26 am

This is about my father who was depressed and had seek these help of a local psychiatris

tIm here in the Philippines And needs some confirmation

My father was shock when his psychiatitrist told him, that the two pills he was taking /prescribing being to him

Namely:

*Remeron soft tab- 30 mg------------mirtazapine
*Rivotril -2 mg ----------------clonazepam


Can reach up to even as long as 6 MONTHS medication He takes these during bedtime one tablet each together.

Now what I wish to know if this is true that anti depressant drugs being mentioned can reach this long period of time . not being informed At first ,my father thought that these are just like regular sleeping tablets valium for instance that can easily untaken so now he is “trap” as he feels

The dr. said tha withdrawal of remeron is very very critical also.

Im just a student and care for my father and wish to know if its really true that this 2 mentioned drug can takes this long period of medication. just like to know Such as 6 month??because he was always complaining of side effects and needs to withstand these long period of time. ?

please help just to know if this is true, the duration of taking these pills

samuel
from philippines

helpplease

Posts : 2
Points : 4
Reputation : 0
Join date : 2013-04-19

Back to top Go down

Re: my dad in trouble

Post  koustubh.bagul on Sat Apr 20, 2013 1:11 am

Sudden withdrawal from antidepressants can cause a variety of somatic and psychological symptoms.3 Although the exact mechanism is not fully known, a state of serotonin dysregulation may play a role.4 Schatzberg et al.5 postulate that other neurotransmitters such as dopamine, norepinephrine, and γ-aminobutyric acid (GABA) may be involved, as well as cholinergic rebound. A state of dysregulation of both the serotonin and noradrenergic systems may have been involved in this particular case, given the pharmacologic profile of mirtazapine of enhancing both serotonergic and noradrenergic transmission.6 Because sudden or abrupt cessation of antidepressant therapy can lead to a withdrawal or discontinuation syndrome, clinicians need to be aware of this possibility. Although the syndrome is time-limited, the symptoms can be troublesome to patients as well as contribute to decreased compliance, leading to unnecessary visits.
According to my suggestion I would like to ask some more question regarding you father, example his alcohol intake, smoking and also if is he under any such substance use. If he's none of above I would have suggested to taper the dose to 15 mg MIRTAZIPINE , and 0.50 mg of clonazepam ( Revotril) bid.
Wel come expert comments!
regards!
I could be contacted on FB koustubh bagul, or email koustubh.bagul@gmail.com.

koustubh.bagul

Posts : 7
Points : 7
Reputation : 0
Join date : 2012-08-21
Age : 32
Location : AMRAVATI MAHARASHTRA INDIA

Back to top Go down

question

Post  helpplease on Sat Apr 20, 2013 9:16 am


thank you for the answer sir. we would just like to know if the doc/cantor says it may take as 6 months can be or no big thing? because we are very much in surprised and would like to confirm thru this forum if such period do exist that long= 6 month!!?????? the antidepresant in a continued way and perhaps tapering it down .

its his 2nd month on these. but hearing that it can stay as long as 6 month shock us. and we are in intention of sudden stop. no alcohol or smoking sir my father.

thank you sir and we would like to know the answer. thank you

samuel/peter






koustubh.bagul wrote:Sudden withdrawal from antidepressants can cause a variety of somatic and psychological symptoms.3 Although the exact mechanism is not fully known, a state of serotonin dysregulation may play a role.4 Schatzberg et al.5 postulate that other neurotransmitters such as dopamine, norepinephrine, and γ-aminobutyric acid (GABA) may be involved, as well as cholinergic rebound. A state of dysregulation of both the serotonin and noradrenergic systems may have been involved in this particular case, given the pharmacologic profile of mirtazapine of enhancing both serotonergic and noradrenergic transmission.6 Because sudden or abrupt cessation of antidepressant therapy can lead to a withdrawal or discontinuation syndrome, clinicians need to be aware of this possibility. Although the syndrome is time-limited, the symptoms can be troublesome to patients as well as contribute to decreased compliance, leading to unnecessary visits.
According to my suggestion I would like to ask some more question regarding you father, example his alcohol intake, smoking and also if is he under any such substance use. If he's none of above I would have suggested to taper the dose to 15 mg MIRTAZIPINE , and 0.50 mg of clonazepam ( Revotril) bid.
Wel come expert comments!
regards!
I could be contacted on FB koustubh bagul, or email koustubh.bagul@gmail.com.

helpplease

Posts : 2
Points : 4
Reputation : 0
Join date : 2013-04-19

Back to top Go down

Re: my dad in trouble

Post  Admin on Sat Apr 20, 2013 7:01 pm


Hi helpplease, thanks for posting your questions on this forum. Before posting any suggestions here, I would like to say that it is very difficult to comment on other psychiatrist's recommendations without examining patient.
I will answer your questions based on recent literature and studies published in psychiatry.

Antidepressants are the treatment of choice of management of major depression. Antidepressants takes time to start working, so recommendations are to keep patients on one antidepressants (highest tolerable dose) for atleast 4-5 weeks before labeling that antidepressant as ineffective. Now once patient starts responding to antidepressants- next question is for how long to keep someone on these medications. Recommendations are to keep patient on this medication for atleast 6 months (if first episode of depression) or for length of previous episode of depression (if this is recurrent depression).


Your father is on Mirtazapine for 2 months now. What side effects is he getting now? Because some side effects are minor and mostly go away with continuation of treatment, but some side effects needs to be managed. If side effects still persist then drug discontinuation is one option, and slow taper is recommended. Agree with comments by koustubh.bagul above on that.

Clonazepam is benzodiazepines and should NEVER be stopped abruptly. Benzodiazepine withdrawal in elderly could be life threatening. My suggestion is to discuss with your psychiatrist the side effects profile of both medications, how are they planning to manage these side effects, any plans to try new medications and please DO NOT stop these medications on your own.

Please correct me if I am wrong here.

*****************
Click on to post your comments
avatar
Admin
Admin
Admin

Posts : 948
Points : 2102
Reputation : 0
Join date : 2011-02-19
Location : Philadelphia

http://psychiatry.find-forum.net

Back to top Go down

Re: my dad in trouble

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum